MAUDE Adverse Event Report: BIOCOMPATIBLES UK LIMITED THERASPHERE Y-90 (3 GBQ); MICROSPHERES RADIONUCLIDE

BIOCOMPATIBLES UK LIMITED THERASPHERE Y-90 (3 GBQ); MICROSPHERES RADIONUCLIDE
Model Number 2361-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Heartburn/Indigestion (1883); Liver Damage/Dysfunction (1954)
Date of Event 03/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had abdominal pain, requiring prescription medication.The subject was enrolled into a clinical study on (b)(6) 2024.Pre-treatment macroaggregated albumin (maa) imaging documented a significantly higher perfusion of maa on tumors, dose to perfused liver was 400 gy; dose to total normal tissue was 20 gy.Lung shunt calculation was 17%.Therasphere treatment administration was performed on (b)(6) 2024.Therasphere administered to the liver was multiple selective through the femoral artery and two dose vials were administered; total administered activity dose was 1.611gbq.Post treatment dosimetry documented avid uptake in target lesion distribution of y90 on tumors.Dose to perfused liver was 1270 gy; dose to total normal tissue was 57 gy.Lung dose calculation was 0.On (b)(6) 2024, same day post index procedure, subject was noted with abdominal pain that radiates to back and dyspepsia.The pain was treated medically with oxycodone (5 mg/oral/as needed).Dyspepsia was treated with pantoprazole.On (b)(6) 2024, 40 days post index procedure, subject was diagnosed with elevated gamma-glutamyl transferase (ggt).No action was taken to treat this event.
 
Additional Manufacturer Narrative
D3: manufacturer zip/postal code: (b)(6).G1: mfr site zip/post code: (b)(6).The lot number was not provided by the study; thus the udi and other product specific information are unavailable.
 
Event or Problem Description
It was reported that the patient had abdominal pain, requiring prescription medication.The subject was enrolled into a clinical study on 14-feb-2024.Pre-treatment macroaggregated albumin (maa) imaging documented a significantly higher perfusion of maa on tumors, dose to perfused liver was 400 gy; dose to total normal tissue was 20 gy.Lung shunt calculation was 17%.Therasphere treatment administration was performed on (b)(6) 2024.Therasphere administered to the liver was multiple selective through the femoral artery and two dose vials were administered; total administered activity dose was 1.611gbq.Post treatment dosimetry documented avid uptake in target lesion distribution of y90 on tumors.Dose to perfused liver was 1270 gy; dose to total normal tissue was 57 gy.Lung dose calculation was 0.On (b)(6) 2024, same day post index procedure, subject was noted with abdominal pain that radiates to back and dyspepsia.The pain was treated medically with oxycodone (5 mg/oral/as needed).Dyspepsia was treated with pantoprazole.On (b)(6) 2024, 40 days post index procedure, subject was diagnosed with elevated gamma-glutamyl transferase (ggt).No action was taken to treat this event.
 
Additional Manufacturer Narrative
D3: manufacturer zip/postal code: gu9 8ql.G1: mfr site zip/post code: gu9 8ql.The lot number was not provided by the study, thus the udi and other product specific information are unavailable.Investigation results: labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a review of the therasphere device confirmed that the reported event is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of 'known inherent risk of device.'.

Brand Name
THERASPHERE Y-90 (3 GBQ)
Common Device Name
MICROSPHERES RADIONUCLIDE
Manufacturer (Section D)
BIOCOMPATIBLES UK LIMITED
chapman house, farnham bus prk
weydon lane, farnham
surrey
UK 
Manufacturer (Section G)
BIOCOMPATIBLES UK LIMITED
chapman house farnham bus prk
weydon lane, farnham
surrey
UK  
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
9529306396
MDR Report Key21884058
Report Number2124215-2025-24809
Device Sequence Number14335205
Product Code NAW
UDI-Device Identifier05060116921373
UDI-Public(01)05060116921373
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2361-03
Device Catalogue Number2361-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date04/06/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient Weight57 KG